A probabilistic approach to semi-classical approximations

Gérard Ben Arous, Fabienne Castell

Research output: Contribution to journalArticle

Abstract

We study in this paper the semi-classical expansion of the Schrödinger equation, using a probabilistic approach based on the Wiener measure. Using almost-analytic extensions, we exhibit a probabilistic ansatz for the wave function. We show that this ansatz approximates very well the wave function in the semi-classical regime, and gives the semi-classical expansion under mild hypothesis on the potential at infinity, and no analyticity conditions. In this paper, the study takes place before the caustics.

Original languageEnglish (US)
Pages (from-to)243-280
Number of pages38
JournalJournal of Functional Analysis
Volume137
Issue number1
DOIs
StatePublished - Apr 10 1996

Fingerprint

Semiclassical Approximation
Probabilistic Approach
Wave Function
Wiener Measure
Caustic
Analyticity
Infinity

ASJC Scopus subject areas

  • Analysis

Cite this

A probabilistic approach to semi-classical approximations. / Ben Arous, Gérard; Castell, Fabienne.

In: Journal of Functional Analysis, Vol. 137, No. 1, 10.04.1996, p. 243-280.

Research output: Contribution to journalArticle

@article{8b9b7f9829a24eb8b5adbc90e4970fc7,
title = "A probabilistic approach to semi-classical approximations",
abstract = "We study in this paper the semi-classical expansion of the Schr{\"o}dinger equation, using a probabilistic approach based on the Wiener measure. Using almost-analytic extensions, we exhibit a probabilistic ansatz for the wave function. We show that this ansatz approximates very well the wave function in the semi-classical regime, and gives the semi-classical expansion under mild hypothesis on the potential at infinity, and no analyticity conditions. In this paper, the study takes place before the caustics.",
author = "{Ben Arous}, G{\'e}rard and Fabienne Castell",
year = "1996",
month = "4",
day = "10",
doi = "10.1006/jfan.1996.0046",
language = "English (US)",
volume = "137",
pages = "243--280",
journal = "Journal of Functional Analysis",
issn = "0022-1236",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - A probabilistic approach to semi-classical approximations

AU - Ben Arous, Gérard

AU - Castell, Fabienne

PY - 1996/4/10

Y1 - 1996/4/10

N2 - We study in this paper the semi-classical expansion of the Schrödinger equation, using a probabilistic approach based on the Wiener measure. Using almost-analytic extensions, we exhibit a probabilistic ansatz for the wave function. We show that this ansatz approximates very well the wave function in the semi-classical regime, and gives the semi-classical expansion under mild hypothesis on the potential at infinity, and no analyticity conditions. In this paper, the study takes place before the caustics.

AB - We study in this paper the semi-classical expansion of the Schrödinger equation, using a probabilistic approach based on the Wiener measure. Using almost-analytic extensions, we exhibit a probabilistic ansatz for the wave function. We show that this ansatz approximates very well the wave function in the semi-classical regime, and gives the semi-classical expansion under mild hypothesis on the potential at infinity, and no analyticity conditions. In this paper, the study takes place before the caustics.

UR - http://www.scopus.com/inward/record.url?scp=0030577873&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0030577873&partnerID=8YFLogxK

U2 - 10.1006/jfan.1996.0046

DO - 10.1006/jfan.1996.0046

M3 - Article

AN - SCOPUS:0030577873

VL - 137

SP - 243

EP - 280

JO - Journal of Functional Analysis

JF - Journal of Functional Analysis

SN - 0022-1236

IS - 1

ER -